Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


An Incredible Success Story, So Far
Oct 29, 2003

I was diagnosed in May with Tcell count of 34, VL over 1 mil. I felt and looked awful!!!In 3 mos, thanks to Sustiva/Combivir, Tcells 184, Vl undetectable and I have never felt better! Am I just extremely lucky? I ask this because so many write in with so many problems such as VL's not dropping, Tcells staying low, bad side effects. I'm doing everything I can to live a long time (I'm 46). P.S. I was started on Sustiva/Trizivir but ended up in the hospital w/ a severe allergic reaction to the Trizivir. Despite this, I've made great progress when I was started on Combivir. I am also blessed to have an incredible support system consisting of my parents & a handful of friends. Are some genetically programmed to respond better to the new wonder meds? Reading about these others with problems scares me at times. Thanks for the service you provide to so many of us.

Response from Dr. Young

Thanks for your post and questions.

Your observation is correct in that most people who write are having problems, and fewer of our successful stories post their experiences.

The kind of response that you've had to Combivir/efavirenz is actually not unusual, though it is certainly very good and has important implications for your health and prognosis.

I don't think that success is a random event, and most people have good responses (though there is some data that suggests that certain drug reactions might have a genetic predisposition).

Thanks for your comments. BY



Previous
What is HAART?
Next
hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement